Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 15, 2017, 2:30 PM CDT for 6 counties in Kansas. It took effect at Oct 16, 2017, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 2:30 PM CDT (19:30 UTC)
- In effect from
- Oct 16, 2017, 4:00 AM CDT
- Expired
- Oct 16, 2017, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS73 KGID 151930 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 230 PM CDT Sun Oct 15 2017 KSZ005>007-017>019-160900- /O.NEW.KGID.FR.Y.0004.171016T0900Z-171016T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 230 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... The National Weather Service in Hastings has issued a Frost Advisory, which is in effect from 4 AM to 9 AM CDT Monday. * TEMPERATURE...between 33 and 37 degrees. * IMPACTS...Sensitive vegetation could be damaged or killed by widespread frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Billings Wright
2 follow-up statements
286 WWUS73 KGID 160807 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 307 AM CDT Mon Oct 16 2017 ...At least patchy frost possible this morning... KSZ005>007-017>019-161400- /O.CON.KGID.FR.Y.0004.171016T0900Z-171016T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 307 AM CDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Bottoming out mainly between 33 and 37 degrees, likely promoting at least patchy frost development within the area. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by any frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Pfannkuch
765 WWUS73 KGID 161345 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 845 AM CDT Mon Oct 16 2017 KSZ005>007-017>019-161445- /O.EXP.KGID.FR.Y.0004.000000T0000Z-171016T1400Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, and Beloit 845 AM CDT Mon Oct 16 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures across the area continue to rise this morning, so the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:26 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 15, 12:26 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1226 PM CDT Sun Oct 15 2017 .SHORT TERM...(Today and tonight) Issued at 227 AM CDT Sun Oct 15 2017 Sunny/clear conditions expected through tonight. Northwest winds continue at a fairly good clip, 15-20 mph in some spots, but the trend has been downward with high pressure nudging into western Nebraska. Downslope WNW winds today should allow for temperatures to rebound to the lower 60s by late afternoon. Winds will be noticeable (i.e., not calm) through midday today with some early mixing but then drop off nicely. Lows in the 30s tonight for the entire forecast area with light winds. Some concern for frost in northern Kansas but with temperatures forecast in the 37-39 degree range have elected to hold off much mention. Guidance suggests it may be colder if winds can go calm and next shift may have to contend with possible frost headline. .LONG TERM...(Monday through Saturday) Issued at 227 AM CDT Sun Oct 15 2017 Nice week of mid-October weather ahead for the area and just what is needed to get a delayed harvest in full swing. Expect plenty of daytime sunshine and mild, above normal temperatures with highs averaging in the 70s. Couple of weak surface troughs dance around the area shifting winds, but with otherwise negligible impacts. GFS/ECMWF are very similar through most of the week. The next potential for any precipitation is no sooner than late Saturday, or possibly Sunday with a weakening upper level trough passage. Given some uncertainty seven days in advance the forecast remains dry for Saturday at this time. As the trough approaches, late week winds may kick up a notch from the south/southwest by Fri/Sat. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday) Issued at 1226 PM CDT Sun Oct 15 2017 VFR conditions are expected to prevail. Skies are clear behind yesterday's upper level disturbance. Winds are westerly and relatively light through the day today. The winds will be light and variable overnight before becoming more southwesterly during the day tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...NOAA/NWS/Moritz LONG TERM...NOAA/NWS/Moritz AVIATION...Billings Wright
Hazardous weather outlook, Oct 15, 3:37 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 337 AM CDT Sun Oct 15 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 337 AM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. The combination of winds gusting to around 20 mph and lowering relative humidities, may lead to near critical fire weather conditions late this afternoon south and west of a line from Arapahoe Nebraska to Osborne Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Increasing winds Monday afternoon and low relative humidity will result in near critical fire weather conditions south and west of a line from Elwood Nebraska to Osborne Kansas for a time during the late afternoon hours. Otherwise, no hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.